MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VLP 2.7MM S-T LOCK CORT SCR 12MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. VLP 2.7MM S-T LOCK CORT SCR 12MM; PLATE, FIXATION, BONE
Model Number 72823112
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that once the hallux with pins was reduced, the doctor located the left mtp plate (72824015) following the indicated surgical technique, located the drill guide drill with the 2.0 drill perpendicular to the bone, measured and located the 2.7 cortical screw x14.For the following screws and using the same surgical technique but with the variable angle guide, surgeon proceeded to place the locked screws and noted that they did not lock on the plate, change measurements, change direction and even so they gave insufficient fixation.Finally, surgeon decided to perform the arthrodesis with s&n cannulated screws, it is clear that no part of the implant remained inside the patient and the problem could be satisfactorily resolved.The patient health conditions is stable and no damage occurred to the patient due to this event.Delay of (0 30) minutes reported.

Brand Name
VLP 2.7MM S-T LOCK CORT SCR 12MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9953502
Report Number1020279-2020-01284
Device Sequence Number2596617
Product Code HRS
UDI-Device Identifier03596010623218
UDI-Public03596010623218
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K090675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72823112
Device Catalogue Number72823112
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/14/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;